MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036128300
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer, as device is implanted in patient.
 
Event or Problem Description
It was reported that during a cerebral aneurysm coiling embolization procedure, the subject coil was unraveled midway through deployment in the aneurysm.The neuro-interventionalist did unsuccessful attempt to remove the defective unraveled subject coil using multiple devices without disrupting the partially deployed coil within the aneurysm.The stent was deployed to secure the tail of the subject coil protruding out of aneurysm against the wall of the native vessel.No other information is available.
 
Additional Manufacturer Narrative
Expiration date - added.Manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during a cerebral aneurysm coiling embolization procedure, the subject coil unraveled midway through deployment in the aneurysm.The neuro-interventionalist tried to remove the defective coil using multiple devices, but after several unsuccessful attempts the choice was made to deploy a stent to secure the tail of the subject coil against the native vessel wall.No further details of the procedure were provided.While there are a number of potential causes for the reported issue of main coil protrusion and main coil stretched, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11516529
Report Number3008881809-2021-00129
Device Sequence Number11723626
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public07613327004649
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberM0036128300
Device Catalogue NumberM0036128300
Device Lot Number21845646
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;